MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM COUNTER TORQUE DRIVER 5.5 X20; DRIVER, PROSTHESIS

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM COUNTER TORQUE DRIVER 5.5 X20; DRIVER, PROSTHESIS
Model Number 279729524
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure the tip of the two (2) screwdrivers was rounding off while removal of the bolt.There was no surgical delay.There were no patient consequences.The procedure was successfully completed.Concomitant medical products: iexp ti fixed blt 7 x 40mm (part# 175422740, lot# unknown, quantity unknown).This report is for one (1) expedium spine system counter torque driver 5.5 x20.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d10 h3, h4, h6: a review of the receiving inspection (ri) for expedium offset x20 ctd was conducted identifying that lot number gb43377 was released in a single batch on september 19, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: upon visual inspection, the distal tip of the device was observed to be stripped.The observed condition was consistent as an end of life indicator for the device.This was consistent with the reported complaint condition, thus confirming the complaint.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.The complaint was confirmed during investigation.It is determined that the reusable instrument device is worn from repeated use and servicing.During investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: corrected data: e1 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM COUNTER TORQUE DRIVER 5.5 X20
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10642978
Report Number1526439-2020-01893
Device Sequence Number11675053
Product Code HWR
UDI-Device Identifier10705034358680
UDI-Public(01)10705034358680
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279729524
Device Catalogue Number279729524
Device Lot NumberGB43377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPEDIUM OFFSET X20 CTD; IEXP TI FIXED BLT 7 X 40MM; EXPEDIUM OFFSET X20 CTD.; IEXP TI FIXED BLT 7 X 40MM.
Patient Age47 YR